Monotonicity and robustness of majority rule

Mariann Ollár

Research output: Contribution to journalArticlepeer-review

Abstract / Description of output

I show that the majority rule is not “superior” to other rules if independence of irrelevant alternatives is replaced with monotonicity in the Dasgupta and Maskin (2008a) framework. In addition, I introduce a diversity requirement for preferences that restores the superiority of the majority rule in case of monotonicity.
Original languageEnglish
Pages (from-to)288-290
JournalEconomics Letters
Issue number2
Publication statusPublished - 1 May 2010

Keywords / Materials (for Non-textual outputs)

  • majority rule
  • monotonicity
  • well-working
  • continuum number of voters
  • diverse domain


Dive into the research topics of 'Monotonicity and robustness of majority rule'. Together they form a unique fingerprint.

Cite this